Frequent urination (hourly) benzo related?

Posted by supernat @supernat, Aug 13 12:18pm

Hey all, I've been taking clonaz for several years, but at a very limited dose. 0.25mg dissolvable tablets, and only as needed, which might be once or twice a week at most. At one point, I broke those in half and was only taking half of that as needed. I started having more severe anxiety in May after covid, and took them more often, maybe 0.25mg a few times a week instead. Nothing that seemed significant, but I did notice recently that going a couple of days without, I would have a severe wave of anxiety hit me out of the blue along with a bunch of other problems, and would take a pill, and have no issues for a couple of days. My last one was about 3 days ago, half a pill, and I haven't had a much anxiety, so not taking another one (trying to cut them out). Starting yesterday afternoon, I noticed I was urinating a lot, so I started keeping track. It's literally every hour. I was up all night. It's clear. I'm not drinking a lot, although maybe I should, because I feel like I'm going to get dehydrated.
Has anyone else experienced this with benzos at such a low dose? I also take 100 mg of gabapentin, down from 300 4 weeks ago (which i only took for a couple of months at that dose), and I've been dealing with lots of stuff from that. Brain shakes, nausea, dizziness, vision trouble, for the first 2 weeks, but seems to be tapering off. I have had at least 2 other nights where I urinated every hour all night, in the last few weeks, but it's hard for me to remember if I took clonaz the next day. I also sweat at night when this happens.
I had some recent bloodwork with full urine testing (5 days ago), and everything was normal except my bun/creatinine ratio that was 7 (range 9-20 normal). My doctor said it was unremarkable though.

Interested in more discussions like this? Go to the Depression & Anxiety group.

Hi @supernat,
Some medications can cause frequent urination. See this article and excerpt:
– What medications cause you to urinate frequently?: https://www.drugs.com/medical-answers/medications-you-urinate-frequently-3566308/
Excerpt:
"Benzodiazepines affect gamma aminobutyric acid (GABA) levels in the central nervous system. They can cause incontinence and urinary retention. Some benzodiazepines that can cause increased urination include: Valium (diazepam)

REPLY
@colleenyoung

Hi @supernat,
Some medications can cause frequent urination. See this article and excerpt:
– What medications cause you to urinate frequently?: https://www.drugs.com/medical-answers/medications-you-urinate-frequently-3566308/
Excerpt:
"Benzodiazepines affect gamma aminobutyric acid (GABA) levels in the central nervous system. They can cause incontinence and urinary retention. Some benzodiazepines that can cause increased urination include: Valium (diazepam)

Jump to this post

Thanks! I'm on klonopin and gabapentin, but I stopped taking klonopin (was barely talking any to begin with) last Wednesday, and this started up 2 days later. I started running a low grade fever though, so I went to the doctor. They think it's a prostate infection. I started antibiotics yesterday and was able to sleep last night, so maybe. But I still wonder if it was really withdrawal from klonopin. I'm tempted to take a klonopin and see if it comes back, but that's just my brain talking haha.

REPLY
Please sign in or register to post a reply.
  Request Appointment